Jump to content

Antibiotic Reaction ?


Guest tearose
 Share

Recommended Posts

Guest tearose

Unfortunately I am back on Biaxin for yet another visit to my dentist today.

I have to use antibiotics for MVP. I have drug sensitivity in my past and wonder if itchy hands and fingers is something I can live with as a drug "side effect" OR is it considered an "adverse reaction" I promise to call the doctor tomorrow at 9am but I wondered if anyone knows.

thanks, tearose

Link to comment
Share on other sites

In drug research lingo, an "adverse event" is any undesirable thing that occurs in someone who s taking a drug. It may or may not be a result of taking the drug. In a clinical trial, the investigator may be asked to guess whether a particular event in a particular patient is probably, possibly, or unlikely related to study drug. Calling something a "side effect" means that you are pretty sure that it results from taking the drug.

If an antibiotic makes you itch, definitely tell your doctor. Allergic reactions to antibiotics can be serious.

Link to comment
Share on other sites

Guest tearose

Oh, thank you.

I will call in the am. Problem is the dentist will have me call my pcp and my pcp won't know what to suggest.

I unfortunately was on oral antibiotics for an extended time and developed a reaction to a penicillin type drug. I also got itchy on levaquin. Do know what else is out there?

This is when having dysautonomia makes life more challenging again!!!

Whatever can I take and what side effects are manageable and which are not?

one challenge at a time...

Link to comment
Share on other sites

A side effect would be something along the lines of upset stomach, diarrhea, headache, that sort of thing.

A reaction is definitely something you don't ignore. Hives, swelling, difficulty breathing etc. Most people will get hives in their groin, on their trunk, or hands. If you have a rash or hives with your itchy hands, you should notify the doctor right away.

My oldest son gets itchy from a certain pain med, but he never breaks out and has never gotten seriously ill from it. And sometimes we can take a drug a zillion times and then the zillionth and one time, break out.

We have such weird bodies, you never know. As far as antibiotics, they are coming out with new ones all the time. The problem is, many of them are one bacteria specific, meaning they only treat one type of bacteria, so if you have another, it won't help. That's why a good doctor will always get a urine culture if you have symptoms. Macrobid is the most common antibiotic given for UTI's, however if you don't have the bacteria it works on, it won't help your infection.

They have a class called broad spectrum antibiotics that cover a wide array of bugs. This is what's given when a doctor just isn't sure what the bug is. Like for an ear infection, when you can't culture.

There are so many out there, they should be able to find something to give you. Keflex is a pretty common one with a low incidence of side effects, cipro, cefzin. There are just a lot of them. I took biaxin for a month with h pylori and it was horrible. I had a side effect that made my mouth taste like it was filled with pennies. It was so gross. This would not be a sensitivity, but a side effect.

Of course I can't recommend any of the above, my point is just that there are so many, I'm sure they will be able to find one for you....good luck! morgan

Link to comment
Share on other sites

Guest tearose

Thank you morgan.

My pcp wasn't sure if indeed the itchy hands and feet were an allergic reaction or just my ANS reacting funky to the Biaxin however, since I had to drive 6hours round trip today (actually turned out longer cause of bad weather) he changed the antibiotic so I would be able to manage. He put me on clindamycin.

I wonder why I would get these surges of itchyness? I can't think of any other thing that causes it.

Just wondering if anyone has had a similar reaction and kept on taking the antibiotic. It is important because I am sensitive to Keflex and penicillin drugs already and don't know how many choices are out there. It is frustrating. I want to believe it is a safe reaction but I think if I want to stay on it next time I should be in a controlled environment just in case.

any more thoughts? anyone?

tearose

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...